How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2405
Experience:  MS Ophthalmology with 13 years of surgical expereince
25407765
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

I am 37 years old and went for my first eye test a few months

Customer Question

I am 37 years old and went for my first eye test a few months ago, I was given glasses with the lowest prescription and was advided to use them when using the computer or for other situations when I need to concentrate. Although I have not had any problems at all seeing without glasses I started using them but after only using them for 10 mins or so I started getting headaches. I stopped using them for a month and then last week tried them again. I used the glasses whilst working on the computer for about an hour. For the last week I have had quite bad headaches, cant look at bright lights and struggle to look at the television or my computer screen, words especially on the computer and TV are a bit blurry and I find it hard to focus on anything. Have I strained my eyes? and what should I do now?
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. A.S. Desai replied 5 years ago.
Hello,

Welcome to Just Answer

It is a bit early for presbyopia to set in at your age though not unheard of. Presbyopia is a condition in the eye seen around 40 years, in which the near vision begins to become blurred and needs reading glasses for it. You have mentioned that you have never had any problem with seeing without glasses but things get blurred with both computer and television. I would think in terms of dry eyes first for the above symptoms.

Dry eyes can occur from involvement of any of the 3 layers of the tear film. The tear film has 3 layers- aqueous, lipid and mucin. The most frquent layer to be affected is the aqueous layer. It is seen due to increased evapouration of tears as can be seen with excessive hours in front of the laptop/computer/television or long hours of continous reading or writing. It can also be precipitated by excessive exposure to air conditioning or even very hot and humid climate. The treatment is in the form of tear supplements such as over the counter preservative free Refresh tears eye drops , 1 drop 4 times a day for about a month.

Headaches can occur from work related stress or from migraine. Treatment is in the form of Tab.Acetaminophen 500mg twice a day or SOS when you have severe headache only.

Try using the lubricating eye drops regularly and keep the reading glasses away if the words are clear without them. If the vision remains blurred both for distance(television viewing) and near ( as in reading a book), even after 3-4 weeks of use of lubricating eye drops, then it is better to consult an eye doctor (ophthalmologist) for a detailed eye check up.

Please feel free to ask follow up questions, if any.

Thank you and best wishes.

If you are satisfied with the answer , please press the accept button so that I get my dues.

A bonus and/or positive feedback are welcome.

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist
Dr. A.S. Desai and other Eye Specialists are ready to help you
Expert:  Dr. A.S. Desai replied 5 years ago.
Hello,

Welcome to Just Answer

It is a bit early for presbyopia to set in at your age though not unheard of. Presbyopia is a condition in the eye seen around 40 years, in which the near vision begins to become blurred and needs reading glasses for it. You have mentioned that you have never had any problem with seeing without glasses but things get blurred with both computer and television. I would think in terms of dry eyes first for the above symptoms.

Dry eyes can occur from involvement of any of the 3 layers of the tear film. The tear film has 3 layers- aqueous, lipid and mucin. The most frquent layer to be affected is the aqueous layer. It is seen due to increased evapouration of tears as can be seen with excessive hours in front of the laptop/computer/television or long hours of continous reading or writing. It can also be precipitated by excessive exposure to air conditioning or even very hot and humid climate. The treatment is in the form of tear supplements such as over the counter preservative free Refresh tears eye drops , 1 drop 4 times a day for about a month.

Headaches can occur from work related stress or from migraine. Treatment is in the form of Tab.Acetaminophen 500mg twice a day or SOS when you have severe headache only.

Try using the lubricating eye drops regularly and keep the reading glasses away if the words are clear without them. If the vision remains blurred both for distance(television viewing) and near ( as in reading a book), even after 3-4 weeks of use of lubricating eye drops, then it is better to consult an eye doctor (ophthalmologist) for a detailed eye check up.

Please feel free to ask follow up questions, if any.

Thank you and best wishes.

If you are satisfied with the answer , please press the accept button so that I get my dues.

A bonus and/or positive feedback are welcome.

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist